Psycho-Babble Medication Thread 474596

Shown: posts 1 to 4 of 4. This is the beginning of the thread.

 

Reduce Zoloft = Weight loss?

Posted by freddo on March 23, 2005, at 12:00:32

Can anyone share their experience with this:

I have been approved by my doc to reduce the amount of zoloft I take. I'm at 150mgs. Since starting about a year ago, I've gained 50 (stupid) pounds.

My question: will reducing zoloft help me to lose the weight or would this only happen if I totally came off of zoloft?

Thanks.

 

Re: Reduce Zoloft = Weight loss? freddo

Posted by CareBear04 on March 24, 2005, at 12:39:17

In reply to Reduce Zoloft = Weight loss?, posted by freddo on March 23, 2005, at 12:00:32

that's interesting. i know we're all different, but i was always under the impression that people usually lose weight or stay neutral on zoloft. i think when i started it, i may have lost a few pounds initially, but zoloft also made me jittery and more active, which could explain why. i've heard of zoloft being prescribed for eating disorders including binge eating, so i thought maybe it helps control appetite. of course, many people gain weight, too.

just to cover all your bases-- are there any other factors that could have caused you to gain weight since you've started zoloft? stress? other meds or medical conditions? change in activity?

if it's the zoloft, i would guess that you're still going to gain weight on a lower dose; it's just that you're probably gaining more weight on a higher dose, but the drug itself triggers some weight gain mechanism. i would think about trying a different med. or if zoloft works well for you and your doctor agrees that you need to lose the weight, maybe he or she can prescribe something to help you shed the pounds. good luck!

 

Re: Reduce Zoloft = Weight loss?

Posted by Jilv on March 24, 2005, at 18:11:26

In reply to Reduce Zoloft = Weight loss?, posted by freddo on March 23, 2005, at 12:00:32

The reason I havr stopped my zoloft is beacause of my 25 pound weight gain. Zoloft messes with our metabolism causing weight gain. I have been off the med for 17 days and hoping to get this weight off. I wish you luck

 

Re: Reduce Zoloft = Weight loss?

Posted by freddo on March 24, 2005, at 18:36:53

In reply to Re: Reduce Zoloft = Weight loss?, posted by Jilv on March 24, 2005, at 18:11:26

> The reason I havr stopped my zoloft is beacause of my 25 pound weight gain. Zoloft messes with our metabolism causing weight gain. I have been off the med for 17 days and hoping to get this weight off. I wish you luck

Thanks much.

Have you loss any weight at all yet? How are you doing being off the med?


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.